MILWAUKEE- A teenager who took "Molly" and lost consciousness at a Milwaukee music venue early Sunday has been identified.
According to the Milwaukee County Medical Examiner's report, Illinois resident Kara Starr, 18, and her boyfriend came to The Rave nightclub for a concert Saturday.
Starr went into seizures on the floor at about 2 a.m. and according to the report, told paramedics she had taken .4 of the popular party drug "Molly."
Starr was transported to a local hospital where she later died after testing positive for amphetamines and cannabinoids.
"It's produced everywhere and that's what makes it dangerous is we don't know what chemicals are always in it," said Michael Nicholson, Milwaukee Rosecrance Regional Director. "Some of the effects that you can see are loss of motor control, blurred vision, breathing problems, unconsciousness, increase heart rate and blood pressure, dehydration. In those events like a club or a rave, it can get pretty dangerous if it goes on longer and there's no medical help."
"On Saturday night/early Sunday morning our staff was made aware of a problem with an 18 year-old female patron. We took immediate action to assess her condition under the supervision of a medical professional. Her boyfriend informed us that drugs were purchased and ingested before the woman and her boyfriend arrived at the venue. After undergoing observation, 911 was contacted and the woman was transported to the hospital. The Rave/Eagles Club takes every precaution to ensure that our patrons enjoy our shows in a safe environment. We extend our sincere condolences to her family and friends."
The Rave has a no drug policy listed here.
Molly is easy to find and easy to hide. The drug is tasteless, odorless and colorless.
"It's in liquid form, it's in powder form, it's in pill and capsule forms, so it's accessible and seen in all different places at these events."
Nicholson says "Molly" is ecstasy with a different chemical format. It takes 10-20 minutes for "Molly" to effect the body. It can last between 8-12 hours.
"You need to look for the warning signs of pulling away, not connecting with the family. Decrease in school grades and activities that they've normally been a part of," explained Nicholson.
You can learn more about signs of drug use and programs for adolescents and young adults by clicking here or by calling 888-928-5278.